Lightning, Wood
- When
- July 10, 5:40 PM EST
- Where
- Wood County, 1.15 mi NNE of Stewart Arpt
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 39.315, -81.542
An outbuilding caught fire on 20th Street. Its contents were salvaged.
A cold front approaching from the west interacted with a very warm and moist tropical air mass. A corridor of showers and thunderstorms persisted throughout the day Wednesday from Southeastern Kentucky and Southwestern Virginia, northeastward through southeastern West Virginia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
A cold front approaching from the west interacted with a very warm and moist tropical air mass.
A corridor of showers and thunderstorms persisted throughout the day Wednesday from Southeastern Kentucky and Southwestern Virginia, northeastward through southeastern West Virginia. This area intensified and expanded in the afternoon heat. Other thunderstorms developed in the afternoon heat around the lower Ohio River. A massive complex of thunderstorms expanded and intensified as it moved up the Ohio Valley and approached from the west.
Marginally severe wind accompanied the line of thunderstorms through southeast Ohio and across the Ohio River. The complex weakened while moving further east in West Virginia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jul 10, 1:13 PM EST, 4 hours 27 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
213 PM EDT WED JUL 10 2013
.SYNOPSIS...
APPROACHING COLD FRONT BRINGS MORE ROUNDS OF SHOWERS/STORMS INTO
THURSDAY. FLASH FLOOD CONCERNS CONTINUE THROUGH TONIGHT. DRIER FOR
THE END OF THE WEEK/WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
CURRENTLY HAVE A LULL ACROSS THE CENTRAL PORTION OF THE
CWA...SANDWICHED BETWEEN VORT MAX-INDUCED CONVECTION TO THE
EAST...AND NEW CELLS FORMING IN AN ESSENTIALLY AUTOCONVECTIVE
ENVIRONMENT TO THE WEST. CENTRAL CWA SHOULD SEE CELLS SOON AS WELL
ONCE SURFACE-BASED CIN GENERATED BY EARLIER RAIN CAN BREAK UP.
HI-RES MODELS STILL BRING MORE CONCENTRATED CONVECTION IN FROM THE
WEST AND NORTHWEST AFTER 21Z OR SO. THINK THIS MAKES SENSE AS COLD
POOLS FROM CURRENT STORMS AND APPROACHING INDIANA ACTIVITY START
INTERACTING WITH A QUITE UNSTABLE AIRMASS. HAVE LIKELY POPS SINKING
IN DURING THE LATE AFTERNOON AND EVENING. MIXED LAYER CAPES ARE 3000
J/KG ALONG AND WEST OF THE OHIO RIVER. DEEP LAYER SHEAR IS WEAK
THOUGH. GENERALLY EXPECTING ANY SEVERE THREAT TO BE FAIRLY ISOLATED
AND LIMITED TO HAIL AND DOWNBURST WINDS.
AS FOR THE FLOOD THREAT...AM MOST CONCERNED ABOUT THE NORTHERN CWA
WHERE THE LOWEST FFG VALUES LIE ALONG WITH THE BEST THREAT OF
NEAR-TERM HEAVY RAINFALL. JUST-RELEASED WPC MPD MESSAGE HIGHLIGHTS
THIS AREA. TOUGH TO FIGURE WHERE GENERALLY HIGHER BASIN-AVERAGE QPF
WILL OCCUR...BUT ANY LOCATION WILL BE SUSCEPTIBLE TO TORRENTIAL RAIN
FROM THUNDERSTORMS WITH GENERAL PWAT VALUES STILL AROUND 2 INCHES.
ELECTED TO HOLD OFF ON EXPANSION OF FLOOD WATCH FOR NOW GIVEN DRIER
ANTECEDENT CONDITIONS TO THE SOUTH...BUT WILL ALERT NEXT SHIFT TO
MONITOR FOR THIS NEED.
FRONTAL BOUNDARY STILL SLATED TO ARRIVE NEAR THE OHIO RIVER AROUND
12Z AND CROSS THE REST OF THE CWA INTO THE AFTERNOON. THE HEAVY
RAIN THREAT WILL TAPER OFF AROUND 06Z AS DAYTIME INSTABILITY
WANES...SO FLOOD WATCH MAY BE ABLE TO DROP ON TIME.
POST-FROPA...SOME LOW LEVEL MOISTURE AHEAD OF H850 FRONT MAY KEEP
LOWER CLOUDS AND A FEW SHRA AROUND FOR A TIME. ONLY A FEW SCATTERED
SHOWERS SHOULD REMAIN IN THE MOUNTAINS BY 00Z. THEN...CWA WILL GET
A MUCH-NEEDED RESPITE FROM THE RAIN.
NOT ANTICIPATING ANY MAJOR CHANGES TO THE GOING TEMPERATURE FORECAST.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
FINALLY A BRIEF BREAK IN THE ACTIVE WEATHER PATTERN. COLD FRONT TO
THE EAST OF THE CWA BY FRIDAY MORNING...WITH A GENERAL CLEARING
TREND TAKING PLACE. STILL SOME UNCERTAINTY AS TO HOW FAR SOUTH
CLEARING WILL MAKE IT THURSDAY NIGHT/FRIDAY MORNING...AND CONTINUED
TO BE CONSERVATIVE WITH CLEARING OVERNIGHT...PARTICULARLY ACROSS THE
MOUNTAINS/HIGHER TERRAIN COUNTIES. DRIER AIR WILL SETTLE IN FOR
FRIDAY...ALONG WITH SLIGHTLY COOLER TEMPERATURES. COULD ALSO BE A
DECENT AMOUNT OF FOG FORMATION FRIDAY MORNING...PARTICULARLY IN
AREAS THAT SEE CLEARING...AS HIGH PRESSURE TO THE NORTH SETTLES INTO
THE AREA.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
FOR THE EXTENDED PERIOD...GENERALLY FOLLOWED WPC THINKING...WHICH IS
A BLEND OF THE GFS AND ECMWF. TEMPERATURES WILL GRADUALLY WARM...AND
BECOME MORE HUMID ONCE AGAIN OVER THE WEEKEND AS UPPER LEVEL RIDGE
BUILDS IN FROM THE WEST. COULD BE A SLIGHT CHANCE FOR THUNDERSTORMS
ACROSS THE HIGHER TERRAIN COUNTIES ON SATURDAY IN THE SOUTHEASTERLY
FLOW...BUT FOR NOW LEFT A DRY FORECAST AS BETTER CHANCES LOOK TO BE
TO THE EAST/SOUTH OF THE CWA.
PATTERN THEN BECOMES MORE ACTIVE SUNDAY THROUGH NEXT WEEK AS ENERGY
CUTS OFF FROM UPPER TROUGH ALONG EAST COAST...AND FORMS AN UPPER LOW
THAT WILL TRACK GENERALLY SOUTH AND WEST. STILL SOME DIFFERENCES
BETWEEN THE MODELS WITH THE GENERAL TRACK OF THIS LOW...WHICH WILL
AFFECT HOW GREAT OF A CHANCE OF PRECIPITATION WE SEE ACROSS THE
CWA...BUT AS STATED BEFORE...FOLLOWED WPC THINKING/BLEND OF THE GFS
AND ECMWF...WHICH BRINGS THE LOW FARTHER WEST OVER OUR CWA THAN THE
GFS. REGARDLESS...HOT...HUMID...AND STORMY WEATHER LOOKS TO MAKE A
RETURN ONCE AGAIN.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
18Z WEDNESDAY THRU 18Z THURSDAY...
GENERALLY VFR OUTSIDE OF CONVECTION. CU HAVE FORMED/WILL FORM
BETWEEN 4 AND 5 THOUSAND FEET. BRIEF IFR POSSIBLE IN CONVECTION
ALONG MOUNTAINS AND DEVELOPING IN NE KY/SE OH. DID NOT TEMPO FOR
THIS DUE TO SCATTERED NATURE BUT DID INCLUDE VCTS AT HTS/BKW FOR
NOW. EXPECT MORE CONCENTRATED CONVECTION AFTER 21Z AHEAD OF
APPROACHING FRONT...WITH AREA OF MODERATE TO HEAVY RAIN MOVING ACROSS
DURING THE NIGHT. EXPECTING GENERAL MVFR CONDITIONS TO DEVELOP AS
CIGS FALL WITH THE RAIN...AGAIN SPOTTY IFR POSSIBLE IN BRIEF HEAVIER
RAIN.
FRONT REACHES OHIO RIVER AROUND 12Z AND IS IN OR APPROACHING THE
MOUNTAINS BY 18Z. MVFR CIGS AND A FEW SHOWERS MAY LINGER FOR A BIT
BEHIND THE FRONT...BUT A DEFINITE IMPROVING TREND WILL BE SEEN BY
THE END OF THE TAF PERIOD.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...
FORECAST CONFIDENCE...MEDIUM.
ALTERNATE SCENARIOS: TIMING AND EXTENT OF SHOWERS AND THUNDERSTORMS
COULD VARY.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H H M M M
HTS CONSISTENCY H H H H H H H H M M M M
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H M M H H
PKB CONSISTENCY H H H H H H M M M M M M
CKB CONSISTENCY H H H H H H M M M M M M
AFTER 18Z THURSDAY...
IFR IN FOG POSSIBLE OVERNIGHT THURSDAY NIGHT INTO EARLY FRIDAY
MORNING.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 2 AM EDT THURSDAY FOR WVZ005>011-
013>020-026>032-039-040.
OH...FLASH FLOOD WATCH UNTIL 2 AM EDT THURSDAY FOR OHZ066-067-075-
076-083>087.
KY...FLASH FLOOD WATCH UNTIL 2 AM EDT THURSDAY FOR KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...JMV/26
NEAR TERM...CL
SHORT TERM...SL
LONG TERM...SL
AVIATION...CLHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 324 PM EDT WED JUL 10 2013 WVZ032-035>037-039-040-111930- TAYLOR-RALEIGH-FAYETTE-NICHOLAS-UPSHUR-BARBOUR- 324 PM EDT WED JUL 10 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ010-011-018>020-027>031-111930- PLEASANTS-TYLER-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON- 324 PM EDT WED JUL 10 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT THURSDAY... ...SEVERE THUNDERSTORM WATCH 407 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-OHZ075-076-083>087-VAZ003-004-WVZ005>009-013>017- 024>026-033-034-111930- GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-WASHINGTON-JACKSON OH-VINTON- MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON- JACKSON WV-WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-MINGO-LOGAN-BOONE- MCDOWELL-WYOMING- 324 PM EDT WED JUL 10 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT THURSDAY... ...SEVERE THUNDERSTORM WATCH 407 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ066-067-111930- PERRY-MORGAN- 324 PM EDT WED JUL 10 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT THURSDAY... ...SEVERE THUNDERSTORM WATCH 406 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ038-046-047-111930- WEBSTER-POCAHONTAS-RANDOLPH- 324 PM EDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
557 PM EDT WED JUL 10 2013
OHZ067-075-076-083>086-WVZ007>011-102300-
ATHENS OH-GALLIA OH-JACKSON WV-JACKSON OH-MASON WV-MEIGS OH-MORGAN OH-
PLEASANTS WV-TYLER WV-VINTON OH-WASHINGTON OH-WOOD WV-
557 PM EDT WED JUL 10 2013
...STRONG THUNDERSTORMS WILL AFFECT EASTERN ATHENS...MEIGS...NORTHERN
GALLIA...NORTHERN MASON...NORTHWESTERN JACKSON...PLEASANTS...
SOUTHEASTERN MORGAN...SOUTHEASTERN VINTON...SOUTHERN JACKSON...
TYLER...WASHINGTON AND WOOD COUNTIES...
AT 552 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 3
MILES NORTH OF BEVERLY TO 7 MILES SOUTH OF ATHENS TO 4 MILES WEST OF
OAK HILL...MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
WITH THE WET GROUND...THESE WINDS MAY BE STRONG ENOUGH TO BRING DOWN
TREES.
THESE STORMS WILL BE NEAR SALEM CENTER...HARRISONVILLE...AND DEXTER
AROUND 610 PM...MACKSBURG...DARWIN...CENTERPOINT...AND VINTON AROUND
620 PM...LOWELL AROUND 625 PM...FLEMING AND RUTLAND AROUND 635 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 17 IN OHIO...AND BETWEEN MILE MARKERS 151 AND 186 IN
WEST VIRGINIA.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3966 8158 3959 8158 3959 8149 3965 8147
3960 8134 3961 8127 3958 8125 3958 8104
3955 8103 3961 8095 3960 8084 3939 8122
3879 8191 3886 8277 3890 8277 3922 8215
3967 8165
09SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
605 PM EDT WED JUL 10 2013
KYZ101>103-105-OHZ086-087-WVZ005-102300-
BOYD KY-CARTER KY-GALLIA OH-GREENUP KY-LAWRENCE OH-LAWRENCE KY-
WAYNE WV-
605 PM EDT WED JUL 10 2013
...A STRONG THUNDERSTORM WILL AFFECT BOYD...CARTER...GREENUP...
LAWRENCE...NORTH CENTRAL LAWRENCE...NORTHWESTERN WAYNE AND SOUTHERN
GALLIA COUNTIES...
AT 602 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
GRAYSON...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
WITH THE WET GROUND...THESE WINDS MAY BE STRONG ENOUGH TO BRING DOWN
TREES.
THIS STORM WILL BE NEAR OLDTOWN...GREENBO LAKE...DENTON...AND SOUTH
SHORE AROUND 610 PM...RUSH...GREENUP...AND GRAYS BRANCH AROUND 615
PM...NAPLES...COALTON AND PRINCESS AROUND 620 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 155 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 5 IN
WEST VIRGINIA.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3872 8304 3876 8289 3860 8285 3858 8281
3860 8275 3868 8277 3869 8271 3875 8270
3876 8267 3885 8266 3882 8219 3843 8246
3841 8250 3839 8248 3817 8264 3820 8307
3826 8316 3821 8322 3821 8328
06PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
609 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND GST ATHENS 39.32N 82.10W
07/10/2013 M56 MPH ATHENS OH PUBLIC
MEASURED WIND GUST AT KUNI IN ATHENS COUNTY.
&&
EVENT NUMBER RLX1300744
JMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
626 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND DMG NELSONVILLE 39.46N 82.23W
07/10/2013 ATHENS OH 911 CALL CENTER
MULTIPLE TREES DOWN ON OLD RT 33.
&&
EVENT NUMBER RLX1300745
JMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
627 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND DMG NELSONVILLE 39.46N 82.23W
07/10/2013 ATHENS OH 911 CALL CENTER
MULTIPLE TREES DOWN ON DIAMOND BROOK RD.
&&
EVENT NUMBER RLX1300746
JMSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
627 PM EDT WED JUL 10 2013
OHZ076-085-086-WVZ007>011-016-017-019-020-031-102330-
DODDRIDGE WV-GALLIA OH-HARRISON WV-JACKSON WV-MASON WV-MEIGS OH-
PLEASANTS WV-RITCHIE WV-ROANE WV-TYLER WV-WASHINGTON OH-WIRT WV-
WOOD WV-
627 PM EDT WED JUL 10 2013
...STRONG THUNDERSTORMS WILL AFFECT DODDRIDGE...NORTHERN GALLIA...
NORTHERN JACKSON...NORTHERN MASON...NORTHWESTERN HARRISON...
NORTHWESTERN ROANE...PLEASANTS...RITCHIE...SOUTHEASTERN MEIGS...
SOUTHEASTERN WASHINGTON...TYLER...WIRT AND WOOD COUNTIES...
AT 620 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 6
MILES NORTHWEST OF MIDDLEBOURNE TO PARKERSBURG TO 3 MILES SOUTHWEST
OF RIO GRANDE...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
WITH THE WET GROUND...THESE WINDS MAY BE STRONG ENOUGH TO BRING DOWN
SOME TREES.
THESE STORMS WILL BE NEAR CHESHIRE...BELLEVILLE...LAKIN...AND POINT
LOOKOUT AROUND 630 PM...ARVILLA...DAVISVILLE...SCHULTZ...AND SYRACUSE
AROUND 635 PM...MAXWELL AND MINERALWELLS AROUND 640 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
134 AND 185 IN WEST VIRGINIA.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3960 8084 3948 8071 3944 8055 3947 8047
3943 8029 3916 8080 3903 8111 3904 8115
3898 8122 3872 8180 3882 8258 3886 8256
3884 8246 3891 8245 3919 8182 3918 8176
3923 8172 3958 8106 3955 8103 3961 8095
09The Charleston,WV radar (KRLX), 113 km away, was scanning. The volume nearest the first event began at 22:39 UTC.
3 thunderstorm wind, 2 heavy rain, 1 lightning, 1 flash flood. Local standard time, as filed.
An outbuilding caught fire on 20th Street. Its contents were salvaged.
Rains of 1 to 2 inches likely fell in less than an hour. Small streams flooded roads.
About 8 to 10 inches of water crossed roadways in Lower Vienna, West Virginia. The water over roads generally covers an area between 18th and 40th Streets including 12th to 30th streets. Flooding originated from Pond Run, a small creek that flows into the Ohio River.
Multiple trees were blown down at the corner of Coal Run Road and Salem Road. Some of the fallen trees damaged power lines.
Multiple trees were reported down along Pennsboro Industrial Drive, southwest of Pennsboro.
Multiple trees and power lines were down at the corner of Coal Run Road and County Route 50/27.
Runoff from the surrounding hillsides resulted in 6 inches of water surrounding a house on Laurel Creek Road just off of Route 36.
A water rescue occurred for a vehicle at the intersection of Legg Fork Road and Spring Branch Road in Sissonville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2013Every state in 2013This day in weather historyWarnings in West Virginia, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453166, 452358, 452407, 452392, 452405, 452390, 452369.